MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231214
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch report will capture the type ia endoleak associated with rlt231214/ (b)(4).(b)(4).A review of the manufacturing records for the devices verified that the lots met all pre-release specifications.The devices remain implanted and, therefore, were not available for direct analysis by gore.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement.Additionally, per ifu, key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent endovascular treatment of an abdominal aortic aneurysm using two gore® excluder® aaa endoprostheses.On (b)(6) 2020, a follow-up computed tomography (ct) scan reportedly identified a type ia endoleak, and a type ib endoleak on the right (contralateral) side.The cause of the endoleaks is not known, but it was suspected that calcification in the infrarenal neck and iliac arteries may have been a contributing factor.The aneurysm sac measured 4.5cm x 5.1cm on this date.On (b)(6) 2020, a follow-up examination reportedly confirmed the type ia and ib endoleaks.The aneurysm sac measured 5.6cm x 5.2cm on this date.On (b)(6) 2020, the patient underwent a reintervention procedure whereby an aortic extender component was implanted proximally to treat the type ia endoleak.The physician also coil-embolized the right hypogastric artery, and then implanted an iliac extender component distally to treat the type ib endoleak.Both endoleaks were resolved and the patient tolerated the procedure.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11087960
Report Number3007284313-2020-01210
Device Sequence Number11781808
Product Code MIH
UDI-Device Identifier00733132622337
UDI-Public00733132622337
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model NumberRLT231214
Device Catalogue NumberRLT231214
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2020
Initial Report FDA Received Date12/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR